Hello!!

New members should feel free to introduce themselves here

Hello!!

Postby bethanylynn » Thu May 31, 2007 3:11 pm

Hiya!
In March I got the word that all this craziness I was experiencing was indeed MS. I had several "numb spots" on my hands, feet & legs. I was a bit unsteady, but nothing too dramatic. I saw the neurologist who confirmed what I'd figured out via the internet.

He said that... yup, it was MS, here's 4 BIG binders. Each outlines a different medication. Read through them and pick one. I lean toward the once a week or three times a week injections.

THAT was the extent of our conversation. It was also the last time I saw him. His secretary called several days later to see if I's chosen a med.

The Rebif showed up two weeks later and the nurse came a few days after that. She's called to check in once or twice. That's been about it.

Oh... 6 weeks ago my insurance changed and that neuro doesn't take the new insurance. So now to neuro #2 on June 21. however, I DID get myself into the MS center @ Johns Hopkins, as well. That appt is June 25.

In the meantime, I feel as though I've been thru a blender. I'm VERY unsteady, tired all the time, my legs feel as though I have 5 lb weights on my ankles while walking through 4 feet of water. Yuck!! And the PAIN... my feet feel like I'm wearing shoes two sizes to small!! It's especially bad at night. Most of this began AFTER the rebif. Did that make it worse? If anyone can tell me what, if any of it, is typical, I'd be forever grateful!!

Oh well... hopefully neuro #2 and the folks at Hopkins will shed some light...

Anyway, it's a pleasure to meet all of you and I apologize for the whining..

remember to smile!!!

Beth
User avatar
bethanylynn
Newbie
 
Posts: 5
Joined: Tue May 29, 2007 3:00 pm

Postby Shayk » Thu May 31, 2007 8:04 pm

Hi Beth

Welcome to the site. You wrote:
Most of this began AFTER the rebif. Did that make it worse? If anyone can tell me what, if any of it, is typical, I'd be forever grateful!!

I sort of doubt if there's an easy way to determine if the Rebif made your situation worse.

In my case I initially chose Avonex (another interferon) and consistently found that it made my symptoms worse, although not nearly to the extent that you are describing. In my case I generally felt "worse" about 5 days out of seven and attributed it to "side effects" that in my case never stopped. I stuck with it for 3 years and switched to Copaxone several months ago.

In retrospect I wish I would've made the switch much sooner. Being off the Avonex has made an incredible difference. Once I stopped I started feeling better very quickly, so I personally think it's at least a possibility that Rebif might not be the right CRAB for you.

When I initially reported to my neuro that I thought the Avonex made my symptoms worse he didn't hesitate to note that in his experience that definitely happens with some people. I'll be curious to learn what "light" your new neuro and the Hopkins visit shed on your circumstances so I hope you'll let us know their take on it.

Take care

Sharon
User avatar
Shayk
Family Elder
 
Posts: 777
Joined: Fri Feb 06, 2004 4:00 pm


Return to Introductions

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service